Log in
AF Association
17,166 members20,277 posts

Apixaban

Hi just been put on the antigoagulant Apixapan. just wondering if anyone else is on it and if they have tolerated it without all the nasty side effects

24 Replies
oldestnewest

Nearly a year and no problems

1 like
Reply

Been on it a year no problems whatsoever.

1 like
Reply

Being on it about 6months, no probs so far.

1 like
Reply

Been on it a year now and no side effects whatsoever.

1 like
Reply

I've been taking it for 3 years but, like all anticoagulants, it increases blood clotting time by a factor of about 2 (as it's supposed to). I've had cuts, nosebleeds and a tooth out whilst taking it and, apart from being slightly worried at the beginning, I was fine.

I haven't noticed any nasty side effects. Best wishes with it and don't worry.

1 like
Reply

Yes, I am on Apixaban, no noticeable side effects unlike Dabigatran.

1 like
Reply

What side effects did you get on dabigatran as I've just changed from it to Apixaban but had no side effects whilst on It?

Reply

GI tract - acid reflux mainly. Dabigatran requires an acid stomach to dissolve the gel capsule to ensure good absorption. If you take with any carbs then stomach goes more alkaline and doesn't empty, Dabigatran doesn't absorb properly and then the capsule irritated. It was easily solved but meant that I couldn't eat any carbs whatsoever for breakfast or when I took Dabigatron.

I am now on other meds which also irritate the GI tract so it was thought Kanarek change would you be appropriate and I have no probs with Apixaban.

Reply

Nearly two years on Apixaban,no problems!

1 like
Reply

Yes, been on it for a year; changed from Warfarin. I've had no issues at all (I didn't with Warfarin either, except INR going up and down).

1 like
Reply

I have been on Apixaban for almost 2 years without any problems, I worried at first but don't even think about it now, you will be fine, best wishes.

1 like
Reply

Oh thank you all so much it's put my mind at rest wasn't to keen when they adviced me to take it today but hearing all your positive comments I feel better about taking it. This group is so supportive and I always come to this site if I have any worries. Thankyou

4 likes
Reply

I have been on it since March and no issues. x

Reply

Gave me a bad headache and tinnitus! Got put on rivaroxaban instead. Headache took 5 days to go after stopping it.

Reply

Hi can you stop it like warfrin

Reply

Stopping warfrin your given Vitemin K

Reply

Been on it since September last year and no problems at all x

1 like
Reply

Been on Apixaban since March...and no issues at all except, remembering to take it morning and night! I worried about taking the drug at first...but for me it was worry wasted.

1 like
Reply

Hi,

I've been on it 11 months and had no problems or side effects, I was worried to begin with, but now am just happy to be taking it and to be protected!

1 like
Reply

yes- really like it

Reply

I have been on it since June, switching from Pradaxa. I'm on the smaller dose as I'm also taking Veraprimil with heightens the effect. I recent had eyelid surgery, & was off for three days, with no problems either going off or starting again the day following surgery.

Reply

if you need to take one off the anticoagulants apixaban is the one have tried warfarin and riveroxaban both did me no favours much more content on apixaban

1 like
Reply

Thanks for all the info

Reply

Been on it for twelve months now and no problems.

Reply

You may also like...